MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P COLLARED STD STEM SIZE 4; HIP STEM

MEDACTA INTERNATIONAL SA AMISTEM-P COLLARED STD STEM SIZE 4; HIP STEM
Catalog Number 01.18.434
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 05-dec-2023 lot 2248423: (b)(4) items manufactured and released on 27-apr-2023.Expiration date: 2028-04-04.No anomalies found related to the problem.To date, 26 items of the same lot have been sold with no similar reported case during the period of review.
 
Event or Problem Description
After the primary hip surgery, it was observed that the patient had sustained a femoral bone intra-op fracture, in particular the femur fractured during the impaction of the final implant.At about 2 months after the primary, the surgeon cabled the fracture and revised the stem and head and the surgery was completed successfully.
 
Additional Manufacturer Narrative
On (b)(6) 2023 the clinical evaluation has been performed: two months after the index surgery the patient was revised due to a fracture.According to report the fracture was originated intra-operatively and then, probably, it enlarged when load was consistantly applied.Intraoperative femoral fractures are known possible adverse events of total hip replacements, described and quantified in literature.They mainly depend on bone morphology and mechanical properties.In this case, there is no reason to suspect a malfunctioning device.
 
Event or Problem Description
After the primary hip surgery, it was observed that the patient had sustained a femoral bone intra-op fracture, in particular the femur fractured during the impaction of the final implant.Cables were placed to fix intraoperatively the fracture.At about 2 months after the primary, the surgeon cabled the fracture and revised the stem and head and the surgery was completed successfully.

Brand Name
AMISTEM-P COLLARED STD STEM SIZE 4
Common Device Name
HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18282477
Report Number3005180920-2023-00981
Device Sequence Number6762005
Product Code LZO
UDI-Device Identifier07630040720236
UDI-Public07630040720236
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.18.434
Device Lot Number2248423
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient RaceWhite